MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.81: it was indicated that the device is not returning for evaluation as the lens remains implanted; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to (b)(6) has been submitted.
 
Event or Problem Description
It was reported that a pcb00 intraocular lens (iol) haptic tips stuck together to the interior part of the iol.It required the surgeon to enter the eye two or three times more with extra instruments to try to un-pry the haptics which he ultimately did.There was no patient injury or suture or incision enlargement.It was stated that the patient outcome was good but the customer needed to report the event as directions for use (dfu) was followed perfectly yet haptics still stuck together and it took a while for the surgeon to unstick the haptics.Further follow-up confirmed that with this product, the complaint of sticking haptics wasn¿t noticed until the product was in the eye.Since the implanted iol wasn¿t damaged, the customer decided to use it.There was no backup iol needed.It was noted that the patient is a (b)(6) year old, female.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8049622
Report Number2648035-2018-01446
Device Sequence Number1787126
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)210727
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005